What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 1, 11:52 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, May 1, 11:52 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1252 AM CDT Mon May 2 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Overnight through Tuesday/
A cluster of thunderstorms is moving into North Texas at this hour
as a warm front is draped just on the northern periphery of the
Metroplex. Storms have intermittently become severe with
primarily a large hail threat, but the overall severe threat
appears to be diminishing some. That being said, a warm buoyant
airmass south of the frontal boundary has around 2000 J/kg of
MUCAPE so we can't rule out an isolated severe storm over the next
few hours. Storms to the north will become increasingly elevated
but will also pose a hail risk at least for another couple of
hours.
High resolution CAMs have generally done poorly with the handling
of the convection through the late evening, but a general
consensus is for the northern cluster of thunderstorms to be the
primary focus through the rest of the night. This makes sense
given the location of the retreating warm front and best northerly
low level moisture transport into southern Oklahoma over the next
few hours. Farther south into Central Texas, a cluster of storms
across Brown and Mills counties will have ample instability to
work with but will become increasingly displaced from better
forcing aloft. We'll maintain some PoPs through the overnight
hours to account for their eastward progression, but generally
taper things off after about 3 am or so.
Convection should become concentrated across our northern and
northeastern counties by early Monday morning as the main
shortwave starts to pull away. In the wake of early morning
convection, airmass recovery should occur rather quickly given
that mid 60s dewpoints never really get scoured out. With
afternoon heating, the convective parameter space becomes quite
impressive across North Texas with MLCAPE on the order of
3000-3500 J/kg and modest 0-6 km shear. A dryline will also be
draped across our far western counties, however low level flow
becomes a bit veered ahead of the dryline which should minimize
convergence along the boundary. Forecast soundings do show some
weak capping, certainly breakable in the presence of even weak
forcing for ascent. However, none of the guidance offers any
indication that we'll see any lift outside of perhaps the dryline
itself. Subtle synoptic scale subsidence indicated by the GFS may
be the nail in the coffin for any convection this afternoon. All
that being said, we'll keep PoPs at 10-20% and mention isolated
thunderstorms given that any focused convergence along the
dryline or perhaps a left over boundary from this mornings
convection, could help pop of a thunderstorm. Any storms that
develop this afternoon would likely be severe.
By tonight, attention will then turn to our north as a cold front
spreads south out of Oklahoma. Thunderstorms should develop along
this front and spread southward as an organized MCS, however as
the low level jet veers into the Arklatex after dark, much of this
activity will likely spread southeast into early Tuesday morning.
We'll have increasing PoPs along the Red River and generally north
of I-20 late tonight then spreading into the Arklatex by early
Tuesday morning. The actual cold front will spread southward into
North Texas during the late morning hours on Tuesday and we've
continued the trend of the NAM timing. We've also continued on the
cooler side of guidance across our northern counties where highs
are likely to remain in the 60s. A few scattered thunderstorms
will be possible Tuesday afternoon mainly across our central Texas
counties where the front slows down.
Dunn
&&
.LONG TERM... /Issued 213 PM CDT Sun May 1 2022/
/Monday night through Tuesday/
The upper trough responsible for the increased rain/storm chances
starting tonight will flatten and lift into the Midwest Monday
evening. Due to the diminishing upper level support, any
convection that does manage to develop Monday afternoon over North
Texas should dissipate with loss of heating. A cold front will
race southward through Oklahoma in the wake of the upper system,
where more vigorous convection is anticipated Monday evening.
This convection may hold together long enough to impact the
northern and northeastern zones after midnight. A low severe
weather threat does exist with these storms as the front moves
through the northern counties before daybreak, but this activity
should be dissipating as it encounters a more stable airmass.
Otherwise the region will contend with another warm, breezy, and
humid night with lows mid 60s to low 70s ahead of the front.
Prefer the NAM forecast of the front making it into the northern
reaches of Central Texas Tuesday. This means some cooler air will
infiltrate North Texas, and have undercut the NBM forecast in
favor of the NAM. Did not go as cold as the NAM which shows highs
stuck in the upper 50s over the northern zones due to cloud cover
and cold advection all day. Do think it will be chilly for May,
but clouds should break by afternoon and temps should reach near
70 degrees along the Red River tapering up to warmer 80s across
the southern zones. The front will stall across the southern
zones in the late afternoon. While the airmass ahead of the front
will be unstable, the lack of upper support, and a boundary
orientation perpendicular to the low level flow suggests that lift
will be weak and unorganized. The NBM has no PoPs Tuesday
afternoon/evening with the front, but I am more comfortable with
a broad swath of slight chances south of I-20 Tuesday afternoon
and evening for any activity that may initiate. The front will
advance northward Tuesday night as the next system approaches us
from the west and southerly low level flow intensifies.
By Wednesday afternoon the airmass will be unstable and weakly
capped with organized shear profiles, but we'll have to wait for
the forcing from the approaching upper trough to begin to reach
the area from the west during the afternoon and evening hours
before storms can form. Storm evolution may be complex and messy
as the dryline may be too far west of the region to provide the
focus for initiation in our area. Some model solutions are more
indicative of warm advection being the impetus for storm
initiation across our western zones in the afternoon, but on the
flip side some models don't develop anything over us due to the
nebulous lift. Storms definitely should develop by late Wednesday
afternoon along an advancing cold front in Oklahoma, meaning that
this convection and the front would assuredly be responsible for
some storm activity Wednesday night and into Thursday morning
(regardless of how the afternoon plays out). If the only storms
that we get do arrive late with the front during the cooler part
of the day in linear storm mode, severe weather threats would be
lessened and the primarily concern would be damaging winds.
Considering the higher than normal uncertainty and different
scenarios that could play out that would dramatically impact the
severe weather threat coverage and hazard types, this part of the
forecast should be something to monitor closely as the event
nears. The front should move through most of North Texas Thursday
morning, with a likely redevelopment and invigoration of
convection Thursday afternoon across Central Texas. This front
will help to end rain chances Thursday night as it moves to the
Gulf coast and dissipates.
Upper level ridging will prevail into the weekend so dry weather
and seasonable temperatures with lows in the 60s and highs in the
80s are expected Friday. A large upper level trough will organize
to the west by Sunday resulting in strong southerly winds, but
also a low level southwesterly fetch that causes 850mb temps to
soar to 20-26 degrees C over the CWA. Therefore it's likely the
heat will be on for Mother's day...and highs in the low to upper
90s are expected across our region.
TR.92
&&
.AVIATION... /NEW/
/6Z TAFs/
Convective complex of thunderstorms is approaching from the west
at this hour, but a gradual shift northward into Oklahoma is
expected through early morning. We'll start all the Metroplex TAFs
off with VCTS and will have a TEMPO for TSRA for a few hours as
this cluster continues eastward. In the wake of the early morning
convection, MVFR cigs are expected to develop and persist for much
of the morning before lifting and scattering around midday. Much
of Monday should be quiet with gusty southerly winds, but we will
be watching for isolated TS development during the afternoon.
Otherwise, we'll be watching a complex of thunderstorms moving out
of Oklahoma late Monday night which will likely bring at least a
brief wind shift overnight ahead of a cold front and perhaps some
thunderstorms. We'll have a VCTS by 8Z at DFW to account for this.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 69 85 65 76 66 / 90 10 40 10 10
Waco 69 87 70 86 69 / 40 10 10 20 20
Paris 64 82 64 75 64 / 80 50 70 30 10
Denton 65 85 58 73 61 / 90 10 40 10 10
McKinney 67 83 62 74 64 / 80 20 50 20 10
Dallas 69 85 67 78 67 / 80 20 40 20 20
Terrell 68 85 67 80 66 / 70 20 40 20 20
Corsicana 69 87 70 85 69 / 30 10 20 30 20
Temple 69 86 70 87 68 / 30 10 10 20 20
Mineral Wells 67 87 59 73 63 / 100 10 20 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 1, 5:43 PM CST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
643 PM CDT Sun May 1 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
643 PM CDT Sun May 1 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorm chances will increase late tonight west of I-35. Some
of these storms could be severe, but should weaken as they approach
the I-35 corridor. The primary severe threats are large hail and
damaging winds gusts. Locally heavy rainfall will also be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorm chances are in the forecast Monday into
Tuesday, with one final round of storms Wednesday into Thursday.
Severe weather may accompany the activity and a risk for locally
heavy rainfall totals will also exist.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible tonight mainly to the west of the I-
35 corridor.
In the hours before
Special weather statement, May 1, 10:04 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1104 PM CDT Sun May 1 2022
TXZ100-115-020445-
Stephens TX-Young TX-
1104 PM CDT Sun May 1 2022
...Strong thunderstorms will impact portions of Young and northern
Stephens Counties through 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Graham to 8 miles southeast of
Fort Griffin. Movement was northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Graham, Breckenridge, Crystal Falls, Newcastle and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3295 9910 3296 9895 3314 9895 3338 9842
3295 9843 3295 9857 3287 9858 3268 9910
TIME...MOT...LOC 0404Z 213DEG 16KT 3308 9878 3283 9914
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 1, 10:55 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT Sun May 1 2022
TXZ115-020600-
Stephens TX-
1155 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southern Stephens
County through 100 AM CDT...
At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 10 miles north of Cisco, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Necessity and Gunsight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3280 9858 3252 9858 3251 9905 3259 9910
3266 9910
TIME...MOT...LOC 0455Z 252DEG 24KT 3253 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 1, 11:05 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
1205 AM CDT Mon May 2 2022
TXZ101-102-020545-
Wise TX-Jack TX-
1205 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of western Wise and
Jack Counties through 1245 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Chico, or 11 miles east of Jacksboro, moving southeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur, Bridgeport, Jacksboro, Briar, Pecan Acres, Aurora, Boyd,
Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark
and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3344 9798 3343 9777 3299 9744 3300 9813
3331 9842 3347 9799
TIME...MOT...LOC 0505Z 314DEG 32KT 3324 9796
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, May 2, 12:14 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
114 AM CDT Mon May 2 2022
TXZ094-020645-
Fannin TX-
114 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of northwestern Fannin
County through 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ector, or near Bonham, moving north at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bonham, Savoy, Ector, Ravenna and Bonham State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9599 3351 9616 3355 9638 3369 9633
3371 9631 3374 9631 3377 9629 3377 9627
3375 9622 3376 9619 3379 9616
TIME...MOT...LOC 0614Z 201DEG 22KT 3359 9625
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Dunn